Funnel Cloud, Anoka
- When
- September 26, 3:30 PM CST
- Where
- Anoka County, Blaine
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.273, -93.246 (the zone’s center; the record gives no point)
Near Lexington and 109th.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 26, 12:35 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 135 PM CDT FRI SEP 26 2003 FORECAST CONCERNS TONIGHT AND THROUGH THE REST OF THE FORECAST PERIOD ARE PRECIP CHANCES AND TEMPERATURES. SFC TROUGH STILL PUSHING ACROSS OUR EASTERN CWA THIS AFTERNOON AND EARLY EVENING. BULK OF THE RAIN WAS OCCURRING AHEAD OF THIS SURFACE FEATURE. DOPPLER WEATHER RADAR AND SATELLITE IMAGERY SHOWED THE BACK EDGE OF THE SOLID AREA OF PRECIP OVER SOUTHEAST MN INTO WESTERN WI. CLOUDS OVER WESTERN MN...APPEAR TO MORE CELLULAR...AND COULD STILL GENERATE A FEW SPRINKLES BEFORE SUNSET. MODEL TRENDS STILL POINT TO A BROAD UPPER LEVEL TROUGH SHARPENING OVER THE GREAT LAKES WITH COLD AIR AND CYCLONIC CIRCULATION CONTINUING OVER THE UPPER MIDWEST. CLOUDS EXPECTED TO BE MORE EXTENSIVE AGAIN OVER THE NORTHEAST HALF OF THE STATE SATURDAY WITH ISOLATED OR SCATTERED SHOWERS DEVELOPING BY LATE MRNG OR EARLY AFTERNOON. BOTH THE BOUNDARY LAYER AND MID LEVEL REMAINS RATHER MOIST THROUGH 48 HOURS. STRONG SFC HIGH PRESSURE RIDGE BUILDS OVER THE FORECAST AREA EARLY IN THE WEEK. .MSP...NONE.
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT FRI SEP 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Minneapolis radar (KMPX), 53 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 funnel cloud. Local standard time, as filed.
Near Lexington and 109th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336828.